Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Increased dosage of Lotrel
    avatar
    jlhillhouse posted:
    My doctor increase my dosage of Lotrel from 5/40 to 10/40 which really helped bring my bp down but this also caused my feet to hurt and ache, my fingers to tingle and sometimes my arms to ache. Is there any answer to this to keep my bp down but reduce/stop the side effects? Thank you.
    Reply
     
    avatar
    billh99 responded:
    Different people have different side effects. And there are many different BP meds.

    You need to work with your doctor on this.
     
    avatar
    Anon_8755 responded:
    I know that any other REASONABLE answers??????????
     
    avatar
    Anon_320 replied to Anon_8755's response:
    That was a perfectly reasonable answer.

    The people here are not health care professionals so can't make a diagnosis. The only person who can answer your question is your doctor.
     
    avatar
    billh99 replied to Anon_8755's response:
    Even if a medical profession responded in this forum they could not give any better answer.

    They need to know such things as age, weight, activity level.

    How high is the BP and how long. Taking any other meds, herbs or supplements. Any other medical conditions, past or present.

    Any allergies or side effects from any other meds.

    Family history.

    And probably many other that I missed.
     
    avatar
    Anon_8755 responded:
    Thanks for the feedback. Yea, medical advice would be nice but I know it's better coming from your personel physician. What I thought the strength of a forum was to hear other thoughts, ideas, ways to help better cop with side effects, things other doctors have done in the same situation, etc. Unfortunately, it seems, none of this is forth coming.
     
    avatar
    Anon_320 replied to Anon_8755's response:
    If nobody has had the side effects you're having, which I would guess is the case, there's not much they can tell you. And there's no way anyone, including a doctor, could tell you what adjustments to make to control your blood pressure and reduce side effects, without seeing you in person, and knowing your medical history.

    You might need to adjust your dosage or try another medication, but nobody in any forum can give you any advice about that just based on your symptoms.

    I'm not sure why you're apparently ticked off that we can't give you what you want, but you're asking questions that only your own doctor can answer.
     
    avatar
    billh99 replied to Anon_8755's response:
    In general you are right.

    However, this forum does not have a huge volume and I have not seen any similar report.

    Also Lotrel has only been mentioned a few times in the forum.


    Helpful Tips

    3 reasons your iPhone is better than pen and paper for tracking blood pressure
    1. Reminders to help you never miss a reading! When you track your blood pressure (BP) with an App, it's always with you. You can ... More
    Was this Helpful?
    1 of 1 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center